MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM; CATHETER PERCUTANEOUS
Catalog Number CS-12122-F
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that" on (b)(6) 2023, the doctor found the ars leak during used on the patient.Patient was reported as fine post the procedure.
 
Event or Problem Description
It was reported that" (b)(6) 2023, the doctor found the ars leak during used on the patient.Patient was reported as fine post the procedure.
 
Additional Manufacturer Narrative
(b)(6) the customer returned one opened hemodialysis set with multiple components, including an arrow raulerson syringe (ars) and 18ga introducer needle for analysis.Signs of use were observed on the returned components.Initial visual examination of the ars did not reveal any anomalies or defects.After performing functional testing (see below) the ars was opened to further inspect the valves.A hole was observed on the center of the proximal valve of the returned syringe.The returned sample was functionally tested with the returned introducer needle per the instructions for use (ifu) provided with this kit, which states, "insert introducer needle or catheter/needle with attached syringe or arrow raulerson syringe (where provided) into vein and aspirate." the ars was not able to properly draw and aspirate water with and without the introducer needle.The module requirement document for raulerson syringes (amrq-000113 rev.03) was reviewed to determine requirements for air/water leakage.The document notes a deviation from iso 7886-1: "the freedom of air and liquid leakage past the piston requirement is design restrictive and is intended for an injection-intended syringe, not the ars.The opening in the center of the piston that allows passage of the inner cannula prohibits the ars from meeting the pressure and vacuum requirements as dictated by the standard.However, because the intended use of the ars is to allow aspiration of blood to ensure venous placement of the introducer needle and to aid in the insertion of the spring wire guide, the leakage requirements of a standard syringe are not applicable to the ars." a vacuum test was performed on the ars syringe in order to verify that the internal valves within the plunger body were intact.With the plunger body at the bottom of the syringe, the tip of the ars was occluded, and the plunger was pulled back until it stopped.With the tip of the ars still occluded, the plunger was released and did not snap back into a position = 1cc from the starting position.Therefore, the internal valves of the ars were not functioning as intended.A device history record review was performed and two non-conformances were initiated for batch 71c22h0478 regarding an ars leak.Based on the observed failure mode, these findings are relevant to this investigation.The ifu provided with the kit informs the user, "insert introducer needle or catheter/needle with attached syringe or arrow raulerson syringe (where provided) into vein and aspirate".The customer report of an ars leak was confirmed through complaint investigation of the returned sample.The ars failed relevant functional testing, and further inspection revealed a hole in the proximal valve of the returned ars.Based on these circumstances, the probable root cause is manufacturing related.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18632166
Report Number3006425876-2024-00127
Device Sequence Number18073802
Product Code DQY
UDI-Device Identifier00801902100108
UDI-Public00801902100108
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCS-12122-F
Device Lot Number71F22H1988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2024
Supplement Date Received by Manufacturer02/12/2024
Initial Report FDA Received Date02/02/2024
Supplement Report FDA Received Date02/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown